Alert archive / Nebraska / Wind Advisories in 2012

Wind Advisory 6, NWS Omaha, NE

March 3, 201230 counties in Nebraska; 8 counties in Iowa

NWS Omaha, NE issued this wind advisory at Mar 3, 2012, 8:17 PM CST for 30 counties in Nebraska; 8 counties in Iowa. It took effect at Mar 4, 2012, 10:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 3, 2012, 8:17 PM CST (02:17 UTC)
In effect from
Mar 4, 2012, 10:00 AM CST
Expired
Mar 4, 2012, 6:00 PM CST
In force
8 hr
Issued by
NWS Omaha, NE
All 38 counties

Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 2.3 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2012-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2012-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1570 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

167 
WWUS73 KOAX 040217
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
817 PM CST SAT MAR 3 2012

...PLAN ON STRONG NORTHWEST WINDS ON SUNDAY...

.NORTHWEST WINDS WILL BECOME STRONG AND GUSTY ON SUNDAY BEHIND A
FAST MOVING COLD FRONT. NORTHEAST NEBRASKA AS WELL AS SOUTHWEST
IOWA WILL EXPERIENCE WIND GUSTS OF 45 MPH.  

NEZ011-012-016>018-031>033-041030-
/O.NEW.KOAX.WI.Y.0006.120304T1600Z-120304T2200Z/
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-MADISON-STANTON-CUMING-
INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON...
WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...
WAYNE...NORFOLK...STANTON...WEST POINT...WISNER
817 PM CST SAT MAR 3 2012

...WIND ADVISORY IN EFFECT FROM 10 AM TO 4 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 4 PM CST SUNDAY. 

* TIMING...10 AM TO 4 PM SUNDAY.

* WINDS...NORTHWEST WINDS GUSTING TO 45 MPH AND SUSTAINED AT 25 TO
  35 MPH.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS ESPECIALLY FOR HIGH
  PROFILE VEHICLES. UNSECURED AND LOOSE OBJECTS MAY BE BLOWN BY
  THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

IAZ043-055-056-069-079-080-090-091-NEZ015-034-045-041030-
/O.NEW.KOAX.WI.Y.0006.120304T1800Z-120304T2200Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-THURSTON-BURT-WASHINGTON-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD...
RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA...
SHENANDOAH...PENDER...MACY...WALTHILL...WINNEBAGO...TEKAMAH...
OAKLAND...LYONS...DECATUR...BLAIR
817 PM CST SAT MAR 3 2012

...WIND ADVISORY IN EFFECT FROM NOON TO 4 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 4 PM CST SUNDAY. 

* TIMING...NOON TO 4 PM SUNDAY.

* WINDS...NORTHWEST WINDS GUSTING TO 45 MPH AND SUSTAINED AT 25 TO
  35 MPH.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS ESPECIALLY FOR HIGH
  PROFILE VEHICLES. UNSECURED AND LOOSE OBJECTS MAY BE BLOWN BY
  THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

NIETFELD
4 follow-up statements
557 
WWUS73 KOAX 040936
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
336 AM CST SUN MAR 4 2012

...PLAN ON STRONG NORTHWEST WINDS TODAY...

.NORTHWEST WINDS WILL BECOME STRONG AND GUSTY FROM NORTHWEST TO
SOUTHEAST ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA FROM MID
MORNING THROUGH EARLY AFTERNOON. THE WINDS WILL BE INCREASING 
BEHIND A FAST MOVING COLD FRONT WITH WIND SPEEDS OF 30 MPH AND
SOME GUSTS OVER 45 MPH EXPECTED. A FEW RAIN OR SNOW SHOWERS COULD
ACCOMPANY OR OCCUR JUST AHEAD OF THE FRONT AS WELL.

NEZ030-041745-
/O.EXB.KOAX.WI.Y.0006.120304T1600Z-120304T2300Z/
BOONE-
INCLUDING THE CITIES OF...ALBION...ST. EDWARD
336 AM CST SUN MAR 4 2012

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON. 

* TIMING...10 AM TO 5 PM TODAY.

* WINDS...NORTHWEST WINDS GUSTING TO 50 MPH AND SUSTAINED AT 25
  TO 35 MPH.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. UNSECURED AND LOOSE OBJECTS MAY BE BLOWN BY 
  THE STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

NEZ042>044-050>053-065>068-078-088>093-041745-
/O.EXB.KOAX.WI.Y.0006.120304T1800Z-120304T2300Z/
PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-
LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-
RICHARDSON-
INCLUDING THE CITIES OF...COLUMBUS...SCHUYLER...FREMONT...
DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE...
PAPILLION...LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH...
NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH...
STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY
336 AM CST SUN MAR 4 2012

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON. 

* TIMING...NOON UNTIL 5 PM TODAY ALTHOUGH THE STRONGEST WINDS MAY
  NOT REACH FAR SOUTHEAST NEBRASKA UNTIL EARLY AFTERNOON.

* WINDS...NORTHWEST WINDS GUSTING TO 45 MPH AND SUSTAINED AT 25 TO
  35 MPH. SOME GUSTS OF 50 MPH COULD OCCUR...ESPECIALLY FROM
  COLUMBUS SOUTHEAST THROUGH LINCOLN AND FALLS CITY. 

* IMPACTS...HAZARDOUS DRIVING CONDITIONS ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. UNSECURED AND LOOSE OBJECTS MAY BE BLOWN BY 
  THE STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

NEZ011-012-016-017-031-041745-
/O.EXT.KOAX.WI.Y.0006.120304T1600Z-120304T2300Z/
KNOX-CEDAR-ANTELOPE-PIERCE-MADISON-
INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON...
WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...
NORFOLK
336 AM CST SUN MAR 4 2012

...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 5 PM
CST THIS AFTERNOON...

* TIMING...10 AM TO 5 PM TODAY.

* WINDS...NORTHWEST WINDS GUSTING TO OVER 45 MPH AND SUSTAINED AT
  25 TO 35 MPH.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. UNSECURED AND LOOSE OBJECTS MAY BE BLOWN BY 
  THE STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

IAZ043-055-056-069-079-080-090-091-NEZ015-018-032>034-045-041745-
/O.EXT.KOAX.WI.Y.0006.120304T1800Z-120304T2300Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-THURSTON-WAYNE-STANTON-CUMING-BURT-WASHINGTON-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD...
RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA...
SHENANDOAH...PENDER...MACY...WALTHILL...WINNEBAGO...WAYNE...
STANTON...WEST POINT...WISNER...TEKAMAH...OAKLAND...LYONS...
DECATUR...BLAIR
336 AM CST SUN MAR 4 2012

...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON...

* TIMING...NOON TO 5 PM TODAY ALTHOUGH THE STRONGEST MAY NOT
  REACH SECTIONS OF WESTERN IOWA UNTIL MID AFTERNOON.

* WINDS...NORTHWEST WINDS GUSTING TO 45 MPH AND SUSTAINED AT 25 
  TO 35 MPH. 

* IMPACTS...HAZARDOUS DRIVING CONDITIONS ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. UNSECURED AND LOOSE OBJECTS MAY BE BLOWN BY 
  THE STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
CHERMOK
108 
WWUS73 KOAX 041606
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1006 AM CST SUN MAR 4 2012

...STRONG NORTHWEST WINDS TODAY...

.STRONG AND GUSTY NORTHWEST WINDS WILL SPREAD ACROSS EASTERN
NEBRASKA AND SOUTHWEST IOWA THROUGH MID AFTERNOON. THE WINDS WILL
BE INCREASING BEHIND A FAST MOVING COLD FRONT WITH WIND SPEEDS OF
30 TO 35 MPH AND GUSTS OVER 45 MPH EXPECTED. 

NEZ011-012-016-017-030-031-042300-
/O.CON.KOAX.WI.Y.0006.000000T0000Z-120304T2300Z/
KNOX-CEDAR-ANTELOPE-PIERCE-BOONE-MADISON-
INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON...
WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...
ALBION...ST. EDWARD...NORFOLK
1006 AM CST SUN MAR 4 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

* TIMING...10 AM TO 5 PM TODAY.

* WINDS...NORTHWEST WINDS GUSTING TO 50 MPH AND SUSTAINED AT 25 
  TO 35 MPH. 

* IMPACTS...HAZARDOUS DRIVING CONDITIONS ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. UNSECURED AND LOOSE OBJECTS MAY BE BLOWN BY 
  THE STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

IAZ043-055-056-069-079-080-090-091-NEZ015-018-032>034-042>045-
050>053-065>068-078-088>093-042300-
/O.CON.KOAX.WI.Y.0006.120304T1800Z-120304T2300Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-THURSTON-WAYNE-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-
WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-
OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD...
RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA...
SHENANDOAH...PENDER...MACY...WALTHILL...WINNEBAGO...WAYNE...
STANTON...WEST POINT...WISNER...TEKAMAH...OAKLAND...LYONS...
DECATUR...COLUMBUS...SCHUYLER...FREMONT...BLAIR...DAVID CITY...
WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE...PAPILLION...
LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH...
NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH...
STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY
1006 AM CST SUN MAR 4 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

* TIMING...NOON TO 5 PM TODAY ALTHOUGH THE STRONGEST MAY NOT 
  REACH SECTIONS OF WESTERN IOWA UNTIL MID AFTERNOON. 

* WINDS...NORTHWEST WINDS GUSTING TO 45 MPH AND SUSTAINED AT 25 
  TO 35 MPH. 

* IMPACTS...HAZARDOUS DRIVING CONDITIONS ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. UNSECURED AND LOOSE OBJECTS MAY BE BLOWN BY 
  THE STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

FOBERT
723 
WWUS73 KOAX 042106
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
306 PM CST SUN MAR 4 2012

...STRONG NORTHWEST WINDS INTO EARLY EVENING...

.STRONG NORTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS NEAR 50 MPH 
WILL CONTINUE ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA INTO THE
EARLY EVENING HOURS...THEN DIMINISH. 

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-050000-
/O.EXT.KOAX.WI.Y.0006.000000T0000Z-120305T0000Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD...
RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA...
SHENANDOAH...CREIGHTON...BLOOMFIELD...CROFTON...WAUSA...
VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH...
ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION...
ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH...
OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT...
BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE...
PAPILLION...LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH...
NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH...
STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY
306 PM CST SUN MAR 4 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...UNTIL 6 PM TODAY.

* WINDS...NORTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH SOME
  GUSTS NEAR 50 MPH.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH
  PROFILE VEHICLES. UNSECURED AND LOOSE OBJECTS MAY BE BLOWN BY
  THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
657 
WWUS73 KOAX 050003
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
603 PM CST SUN MAR 4 2012

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-050115-
/O.EXP.KOAX.WI.Y.0006.000000T0000Z-120305T0000Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD...
RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA...
SHENANDOAH...CREIGHTON...BLOOMFIELD...CROFTON...WAUSA...
VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH...
ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION...
ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH...
OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT...
BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE...
PAPILLION...LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH...
NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH...
STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY
603 PM CST SUN MAR 4 2012

...WIND ADVISORY ALLOWED TO EXPIRE...

STRONG NORTHWEST WINDS WILL DECREASE THROUGH THE EVENING HOURS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Mar 3, 6:03 PM CST, 2 hours 14 minutes earlier.

Area forecast discussion, Mar 3, 6:03 PM CST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
603 PM CST SAT MAR 3 2012

.AVIATION...
MAIN AVIATION CONCERNS WILL COME WITH THE PASSAGE OF A FAST MOVING
COLD FRONT ON SUNDAY. EXPECT THE FRONT TO PASS THROUGH KOFK AROUND
14Z...KLNK AROUND 15Z... AND KOMA AROUND 17Z. FAIRLY STRONG
NORTHWEST WINDS WILL OCCUR BEHIND THE FRONT...WITH SUSTAINED
WINDS OF AT LEAST 20 KNOTS AND GUSTS TO 35 KNOTS ESPECIALLY IN THE
AFTERNOON. WE EXPECT VFR CONDITIONS THROUGHOUT THE TAF PERIOD.
HOWEVER KOFK MAY SEE SOME LIGHT SNOW IN THE 09Z-12Z PERIOD JUST
PRIOR TO THE COLD FRONTAL PASSAGE. CIGS COULD DROP AS LOW AS
OVC015 DURING THAT TIME AS WELL.

NIETFELD

&&

.PREV DISCUSSION... /ISSUED 245 PM CST SAT MAR 3 2012/

SHORT TERM...TONIGHT THROUGH TUESDAY.

LIGHT SPRINKLES OR FLURRIES SHOWING UP ON RADAR AT 20Z WEST OF A
KOLU TO KLNK LINE. RUC FORECAST SOUNDINGS INDICATE SOME MID LEVEL
SATURATION AND INSTABILITY FOR A TIME THIS AFTERNOON BEFORE
DISSIPATING WITH LOSS OF HEATING.

ANOTHER CHANCE OF LIGHT PRECIP COMES INTO THE PICTURE LATE TONIGHT
AS A FAST MOVING CLIPPER SYSTEM DROPS INTO THE NORTHERN PLAINS
THEN CONTINUES INTO THE MID MISSISSIPPI VALLEY ON SUNDAY. NAM AND
GFS SHOW A SIMILAR TRACK IN TAKING THE WAVE ACROSS CENTRAL IOWA
WHILE THE ECMWF IS A BIT FURTHER WEST ALONG THE NEBRASKA IOWA
BORDER. CURRENT FORECAST WILL FOLLOW THE MORE EASTERLY TRACK AND
BRING SOME SMALL POPS INTO NORTHEAST NEBRASKA LATE TONIGHT WITH
LIGHT SNOW OR FLURRIES JUST EAST OF THE AREA SUNDAY MORNING.
NORTHWEST WINDS WILL ALSO PICK UP ON THE BACKSIDE OF THIS SYSTEM
SUNDAY WITH ADVISORY LEVEL WINDS INDICATED FOR SUNDAY AFTERNOON
ACROSS ALL BUT THE FAR SOUTHERN PART OF THE CWA. WILL NOT ISSUE
ANY HEADLINES AT THIS TIME AND LET LATER SHIFT REEVALUATE TRACK OF
THE SYSTEM IN NEXT MODEL RUN.

WARMER AIR RETURNS MONDAY INTO TUESDAY AS RIDGE MOVES OVER THE
REGION AND FLATTENS AHEAD OF THE NEXT UPPER WAVE DROPPING INTO THE
WESTERN CONUS. MUCH ABOVE NORMAL TEMPERATURES EXPECTED ON TUESDAY
WITH HIGHS APPROACHING 70 IF MODELS MAINTAIN TIMING OF COLD FRONT
COMING INTO THE AREA LATE ON TUESDAY IN FUTURE RUNS.

LONG TERM...TUESDAY NIGHT THROUGH SATURDAY.

THE MAIN CONCERN IN THIS PERIOD IS THE CHANCE OF PRECIPITATION FROM
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. LATEST MODELS WERE IN GOOD
AGREEMENT WITH THE LARGE SCALE PATTERN AT THE BEGINNING OF THIS
PERIOD...SHOWING A 500 MB TROUGH OVER THE ROCKIES. ENERGY WITH THIS
TROUGH SPLITS INTO TWO PIECES. ONE SHOULD AFFECT THE NORTHERN PLAINS
AND THE OTHER BRIEFLY BECOMES A CLOSED LOW OVER THE FOUR CORNERS
REGION. SOME LIGHT PRECIPITATION IS POSSIBLE ALONG AND BEHIND A COLD
FRONT THAT WILL PUSH SOUTHEAST THROUGH THE REGION TUESDAY NIGHT.
GFS SEEMS TO HAVE TRENDED TOWARD YESTERDAYS ECMWF SOLUTION...AND THE
12Z GFS SHOWED 850 MB DEWPOINTS 0 TO 6 DEGREES C AHEAD OF THE FRONT.
LAPSE RATES ARE DECENT...AND 850 MB LIFTED INDICES DROP TO NEAR ZERO
TUESDAY NIGHT...SO SOME THUNDER APPEARS POSSIBLEIN SOUTHEAST
NEBRASKA. CHANCES INCREASE FOR WEDNESDAY AND POTENTIAL RAINFALL
AMOUNTS ARE HIGHER...MAINLY ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST
IOWA.

EXPECT DRY CONDITIONS THURSDAY THROUGH SATURDAY...WITH HIGHS MOSTLY
IN THE 40S TO LOWER 50S.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
Hazardous weather outlook, Mar 3, 4:06 PM CST, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
406 PM CST SAT MAR 3 2012

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-041215-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
406 PM CST SAT MAR 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND SUNDAY

WINDY CONDITIONS ARE EXPECTED TO MOVE INTO THE AREA SUNDAY
AFTERNOON. WIND GUSTS MAY APPROACH 50 MPH IN NORTHEAST
NEBRASKA.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR SUNDAY.

FOBERT

Nearby

Wind Advisories in Nebraska, 2012Wind Advisories in Iowa, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.